I have been having palpitations for a few months now, most all the time at night when in bed, was prescribed Alprazolam 0.25mg 3 times a day was still having palpitations at night, then was prescribed Propranolol 20mg 1/2 a tablet at night, have not started them yet, did a stress test and cardiologist said my heart is fine, my md prescribed the Proranolol, should I see a cardiologist while taking this med, rather just take the Alpazolam than the Propranolol, can this cause damage to a normal heart, will it make palpitations worse, female 54.
Should I take propranolol for palpatations?
Question posted by Lucy55 on 23 Aug 2010
Last updated on 13 January 2020
I am a male who has high blood pressure and my doctor Metoprolol ER Succinate 25 mg tabs now she increased it to 50 mg one tablet daily and I have palpitations at night time in bed I think I have a side effect from the drugs my doctor will not listen to me at all should I change my drugs to Propranolol 40 mg twice a day to stop the palpitations at night I never had this problem until I started taking this medicine by the way my name is Steve please rely asap
Hello i also was diagnosed with arrhythmia suffered with it for about two yrs when finally went to a heart doctor.. he put a machine to check and even got heart xrays everything was good just had arrhythmia for no reason.. so he prescribed me propranolol er 60 mg.. they help not 100 percent but they do help alot.. my palpitations were sometimes bad enough to cause me anxiety. Now with this pills i dont get anxiety. I still feel palpitations once in a while but theyre so low so far away. Ask a physician or a heart specialist before i would say.. good luck
You would be best maybe on a beta blocker like atenolol at a low dose of 25mg. I also have palpitation & an irregular heartbeat & was put on this beta blocker. It has helped me tremendoulsy...
Dear Lucy... yes, propranolol can be used for palpitations. It is classified as a beta blocker which are receptor sites in the heart and lungs. This is a bit confusing perhaps but the heart and lungs both have beta receptor sites... the heart is beta1 and the lungs are beta2... If you have any problems with your lungs this is NOT a good drug to take. At this point, if there are lung problems like asthma... you should be on a beta1 drug which is just the heart. There are better drugs for palpitations... propranolol is the prototype I suppose. There is really not a problem taking the Xanax (alprazolam) with the propranolol... you just might be a little extra tired. Propranolol can help with anxiety also.
Having said all of this I DO think that you should get a cardiology consult. You are 54 yrs. old so this is realistic. Your palpitations could be very well hormone related but you will not know this for sure until you have other things ruled out by a cardiologist. You should go this route to cover all bases.
I hope that you feel better. Please also see a cardiologist... this is my humble opinion... be well...
Hello Lucy. You will be fine on taking the propranolol. It will not hurt you to be taking it even if there were no problems whatsoever. What I would not do is take both. Mixing I'd stay away from. Mind you, I'm not a doctor, but I think that by taking it the propranolol, you'll not be hurting yourself in any form, way. Very best wishes to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.